Forum

VIOLENT BODY JERKS LYING DOWN

Hope you guys dont mind my moving this enquiry to this board as nobody seems to know what I am describing on the on the board (I am not diagnosed). Last three nights, especially last night I have been experiencing really violent body jerks, sending my head towards my chest and my legs up off the matress. Sometimes my arms fly off and I expel air (from the mouth!) in a grunt. Must have had a couple of hundred of them last night, needless to say with very little sleep. Never had anything so violent before, though there have been a couple of nights in the last few months where I experienced something much more mild and only a few times. Seeing the doc later. Anybody know if this can happen when standing on your feet or driving, as I have only experienced it in bed and less violently whilst seated.

Oh dear, now its starting to happen when I’m standing up. it made me feet actually leave the floor a couple of inches as I was on the phone. Is there really nobody else who has had something like this?

Sorry, never heard / read about anything as violent as this. Have you seen your GP yet? Hope things improve soon. xx

I’ve had the leg jerking when sat down which can be embarrassing when out but never violently like you decribe. It sounds awful. Hope your seeing doc soon…there is medication for this so you will get relief soon. All the best to you, Noreen xxx

I do not have this and I’m sure someone else will fill you in on this but it sounds like myoclonic jerks. Dr Google will be able to give you more info. Teresa xx

Hi

I had this problem for a few weeks but it went away without any treatment. I did not have it everyday or standing up. My legs would kick out when sitting down but the main problems was when in bed.

After that for several months I had a feeling of being wired into the electric current (constant buzz and shake) plus pain and stiffness which meant I had to take sleeping pilles for a year because I could not get a decent sleep. I started taking Pregabalin which has helped a lot although it was a long process getting from 25mg pd for a few days and then increasing the dose to 2 x 150mg which is where I am now. My body has settled a lot and I no longer take sleeping pills. My congative function and concentration is also much better.

I hope you had a good consult with the GP.

Cheers

Moira

Mrbobowen; I too suffered with this. More my legs than arms, and my breathing has never suffered. However, I would regularly lose the duvet at night, get little sleep, and had put up with a moody wife who usually ended up sleeping in the spare room as a result.

Solution: Baclofen. About 20-30g a night just before you go to bed. Ask your GP for a prescription. It last on me till about 5am when my legs start jumping again, but am thankful for the 5-6 hours of decent sleep I do manage to get.

Thanks guys, cannot see mjy own doc till 2nd. Will see a locum tomorrow. Did you people who have had this notice if it could be triggered by certain emotions?

If I start to feel stressed or tense my muscles start to tense and I get tremors. I guess my answer to your question is yes.

Even watching an action thriller can g ive me what I call a central tremor which I can take to bed with me if I don’t take the time to get calmer.

Could you turn it into a new dance?

Moira

Usually get the twitching in my legs when I’m tired. x

I just found this link ifanyone else has wondered about this http://www.healingwell.com/community/default.aspx?f=23&m=225411

I think that’s what’s been happening to me for the last month or so . Sometimes it wakes me but mostly it disturbs my poor husband who believes that when he holds me close i settle down again . saw gp who said it was anxiety and has referred me for counselling . Ms nurse said it is side effect of avonex and told me to stop taking it until neuro told him what he advised.

Anyone had this situation before?

Theresa

I have very definite leg twitches but only when lying down - in bed or on the sofa. I used to be woken up by the leg twitching at night but was prescribed Clomazepan. The consultant also mentioned Baclofen, for me to try if the Clomazepan didn’t work. I do really like the Clomazepan - Wikipedia describes it as a ’ benzodiazepine drug having anxiolytic, anticonvulsant, muscle relaxant, sedative, and hypnotic properties’. I think this translates as anti-anxety and sleeping drug as well as stopping your muscles twitching.

I did get rebound insomnia for a few nights when I tried stopping it but that went away quite quickly. I started to get the muscle twitching again after a week and went back on it.

Oh, I meant to say that the Clonazepam stays in the body for about 18 hours after you take it - in theory at least. I think it stops my muscle twitching for longer than that.